How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nomi Your Own Question
Dr. Nomi
Dr. Nomi, Doctor (MD)
Category: Health
Satisfied Customers: 1988
Experience:  Medical Doctor,UK
19472044
Type Your Health Question Here...
Dr. Nomi is online now
A new question is answered every 9 seconds

3-4 days no bowel movement. now took miralax (and dicolax

This answer was rated:

3-4 days no bowel movement.
now took miralax (and dicolax 2 hours prior to that) and feel very nauseous right after taking miralax.
is that normal?

Dr. Nomi :

Yes,Miralax can induce nausea .Also constipation itself can cause nausea.

Customer:

well, i am very worried that it could be something horrible.

Dr. Nomi :

Like what?

Customer:

like cancer

Dr. Nomi :

Oh no dear.

Dr. Nomi :

Tell me are you having constipation off and on.

Customer:

well, i was really nauseous on saturday. and then it went away and my stomach was hurting on monday on the bottom, but i thought it as period pain. and then starting monday, i've been having a dull pain in the stomach - top and bottom. and i do not want to go to the bathroom. and when i strain, i pass tiny little poops. and today took miralax and now nauseous again.

Customer:

i was very, very anxious on saturday prior to all of this.

Dr. Nomi :

Is there weight loss as well?

Customer:

and i don't think i've ever had constipation aside from when giving birth.

Customer:

no, why do you ask?

Dr. Nomi :

I believe it is just constipation which routinely occur with everybody.Due to less bowel movement acid build up in stomach and gases in intestines cause pain abdomen .Acid leads to nausesous kind of feeling.

Dr. Nomi :

No worries at all.

Dr. Nomi :

Drink plenty of water and take more fruits ,veggies in diet.

Customer:

when i press on the stomach, it feels tender to touch and i think i feel bloated.

Dr. Nomi :

Yes,gases and acid build up causing that.

Dr. Nomi :

Must take probiotic capsules as well.

Customer:

so, sensation of nausea is between the breasts and at the bottom of the neck (if that makes sense).

Customer:

how long do i wait until miralax and the other staff work?

Customer:

what if it does not work, do i worry then?

Dr. Nomi :

Make sense.Miralex can take 6 hours to work.

Customer:

i took 10mg of dulcolax and about 2tsp. of miralax. is that ok?

Dr. Nomi :

Take Fybogel then and no worries.

Customer:

will there ever come a time when i should worry? cause i do that quite a bit. i was really stressed on saturday, more like an anxiety. i was really anxious about my nausea and thought, well, you know what i thought.

Dr. Nomi :

In anxiety you just think worst in everything.Take deep breaths,watch a good movie and try to relax.

Customer:

well, my anxieties go in circle. i think of worst things, then just go around in circle. so, when i have any sort of symptoms, i think of the worst, if i can't come up with it, i google it. i think i make myself sick, unless, it's something else and i have a reason to worry about it. see?

Dr. Nomi :

Yes,you are right but try to divert your attention .See other people of world living in suffering.

Dr. Nomi :

You are a better and blessed human than lots of people.

Dr. Nomi :

Positivity is a savior.

Dr. Nomi :

Otherwise life remain in a circle.

Customer:

so, do you think i can make myself physically sick by thinking of bad things? it's mostly health, really.

Dr. Nomi :

Yes,possible.

Customer:

so, the fact that i am nauseous is normal being that i took miralax, even if i took it about 2 hours ago?

Dr. Nomi :

Yes,constipation can be causing nausea.

Dr. Nomi :

Not ,Miralex in this case.

Dr. Nomi :

Ok.

Customer:

i don't want to belabor the point, but i was not nauseous until i drank it. so, is that normal?

Dr. Nomi :

:)Normal.

Customer:

ok fine.

Customer:

i will stop going around in circles, but if it does not work, i will write to you again.

Dr. Nomi :

Yep.

Dr. Nomi :

Welcome

Dr. Nomi and 3 other Health Specialists are ready to help you
Customer: replied 4 years ago.

are you online now?


 

yes.
Customer: replied 4 years ago.

ok, so i took miralax and ducolex and last night had a bowel movement. but, it did not seem to be that much. i am sorry for being gross, but i thought that there would be much more poop than it was, but then again, i did not really see it because then it was watery diarrhea. so, all night i was not sleeping very well, worried and stuff. and in the morning my stomach felt better, so i took 10 mg of dulcolax just in case. and now i it still hurts on and off and i have a dirrhea, but not much is coming out as i did not eat much.


so, is it normal to still have pain because of course i was expecting it to go away completely?


 

Where you have pain?Is this rectal pain or lower abdominal pain?Is the pain has some link with passing poo?
Customer: replied 4 years ago.

no rectal pain at all.


still abdominal.


 

Is pain comes after passing stool?
Customer: replied 4 years ago.

no, before. it's sort of just lingers there. after passing, it's a bit better.

I think it is normal and related with constipation as stools are hard and they cause pressure on intestines.Moreover ,as you took nothing in eating so stools are not getting in right shape.So take some bulk forming food like bananas .No worries uptill now.
Customer: replied 4 years ago.

so, am i going to have some sort of pain or discomfort for a while?


when is it going to go away?


 

Take some probiotic yoghurt as well.When stools will become regular it will go away.
Customer: replied 4 years ago.

but, i guess i am trying to understand as to why i have that discomfort feeling? back to the original crazy question, could it be anything horrible that i really need to worry about?


how long does it take for stomach and everything else in between to get better?

First I was thinking it is only constipation but now I have got your diagnosis.Have you ever heard of irritable bowel syndrome (IBS).Because this is with what you are suffering from.It is just an innocent gut disease in which person gets constipation alternating with diahorrea.It is just a functional disorder of gut which is seen mostly in stressed and anxious people.It is bloating or gases which are distending your gut so you are getting pain.Treatment of IBS is taking Ispaghula husk twice a day with water.Please have a look at the topic.
http://www.patient.co.uk/health/Irritable-Bowel-Syndrome.htm
Customer: replied 4 years ago.

of course i know it.


i already googled it.


see, i told you.


but, i am always looking for something more sinister lurking beneath it all.


 

No sinister thing dear it is most likely IBS thats all.
Customer: replied 4 years ago.

fine, but i'll be back if i think of something else

OK.
Dr. Nomi and 3 other Health Specialists are ready to help you
Customer: replied 4 years ago.

are you online?


 

Hi,
I am online .Are you fine?
Customer: replied 4 years ago.

i just have a questions

Sorry ,I kept you waiting please ask now.
Customer: replied 4 years ago.

ok, so, i'll begin at thursday. on friday, i think there were lingering effects of taking this stuff on thursday. so, on saturday nothing happend, and i took another 10 mg of dulcolax at like 1am on sunday and had a bowel movement on sunday morning. so, and then i bought bunch of stuff with prunes and have been eating it. so, last night (sunday) and this morning (monday), i felt like i had to go and not much stuff comes out. but, it does and on its own as i don't have to strain too much.


i also saw dr. on friday and he did a bloodwork and he said that everything was fine, but biliruben was slightly off (1.3). but, he said that he was not worried about it. well, i worry about everything.


 


i also remembered that a week before all of this happen i was taking antibiotics. could that have something to do with something?


 

Actually,you took antibiotics that normally kill our friendly gut bacterias.That lead to disturbance in our bowel transit.So ,some times constipation and other times loose stools happen.Now you need to go for probiotic capsules .One per day for next one weeks till your flora normalizes and you start getting normal stools .Try this.Rest your tests are fine.No worries.
Customer: replied 4 years ago.

but, i have taken antibiotics before and was fine.

Different antibiotics act differently.So side effects are different.
Customer: replied 4 years ago.

i thought i took this antibiotic before


if that's what dr. prescribes, does pharmacy give me the genetic version or not? would it matter which one i was taking?

Most likely it is Amoxycilin.You can try to know generic of antibiotic because some times constipation and bloating is side effect of some medicines .
Customer: replied 4 years ago.

yes, it was that one.


so, last time and many times before when i took it, i did not have any side effects.

I want to convince you that it was not a big thing having constipation alternating with diahorrea once a while.But you are stressing that it is some thing serious.Do not know how to relieve your stress?

Related Health Questions